MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD COMPOSITE SERIES BASE UNIT, STANDARD

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD COMPOSITE SERIES BASE UNIT, STANDARD
Catalog Number A3101
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 12/02/2024
Type of Reportable Event Serious Injury
Event or Problem Description
This report is 7 of 7 for mayfield skull clamp a3101) and is linked to mfg report numbers: 1121308-2025-00001, 3006697299-2025-00004, 3006697299-2025-00005, 3006697299-2025-00006, 3006697299-2025-00009, 3004608878-2025-00010.A facility reported that during craniotomy cases they have been seeing post-operative infections ¿cutibacterium acnes bacteria¿ all involving the same doctor after using cusa devices and duragen.The integra account manager (iam) asked if they had been looking at their devices since he observed that they were not cleaning the mayfield equipment properly.As a result, the iam provided both the mayfield and cusa cleaning instructions to the facility.The customer is not sure which device may be causing the infections but are also using other manufacturer¿s products and have contacted them as well.During preoperative support for another case, the iam did observe that the opened cusa tray on the sterile field had a previously used tip still attached to the cusa 23k handpiece, and there was a previously used disposable wrench also in the tray.The surgical team had to break down the sterile field and sent all the items back to spd.The facility is primarily concerned with ensuring the cusa is being handled and cleaned properly and consistently, and the iam has arranged to provide retraining to the staff on all involved products used during the cases.Additional information subsequently received: do you know where on patient¿s body the infection occurred (site of infection)? answer: i do not know that formally, but it¿s been stated in conversations between staff and surgeon that it was within the surgical site (head/brain).
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h6, h11 the a3101 mayfield 2 base unit is part of a cranial stabilization system used for positioning and holding patient¿s stationary for neurological surgery.The a3101 is provided unsterilized, and cleaning instructions are included in the ifu.The mayfield base units are attached to the surgical table and do not come into direct contact with the patient.Both the mayfield base unit and the skull clamp applied to the patient are outside of the surgical site and positioned under the surgical drapes.There is generally no contact with the skull clamp or mayfield base as they are located outside of the sterile field during surgical intervention.Therefore, based on the available information and medical assessment provided, evidence does not suggest that the a3101 mayfield 2 base unit reported in this complaint was causal to the reported event but to other factors primarily (i.E.Equipment not being clean properly as reported and observed by the integra sales representative).Infection is a known possible complication with any neurosurgical procedure.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
MAYFIELD COMPOSITE SERIES BASE UNIT, STANDARD
Common Device Name
COMPOSITE SERIES
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH 45227
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH 45227
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key21433744
Report Number3004608878-2025-00024
Device Sequence Number4684210
Product Code FWZ
UDI-Device Identifier10381780268161
UDI-Public10381780268161
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberA3101
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2025
Supplement Date Received by Manufacturer04/03/2025
Initial Report FDA Received Date02/21/2025
Supplement Report FDA Received Date04/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown